Secondary Logo

Journal Logo

Does Neostigmine Cause Nausea and Vomiting?

Boeke, Albert J. MD

Letter to the Editor
Free
SDC

Department of Anesthesiology, De Wever Hospital, 6401 CX Heerlen, The Netherlands.

To the Editor:

I read with interest the article by Ding et al. [1] about the effect of reversal drugs on postoperative recovery.

In summary, the study suggests that neostigmine may contribute to early postoperative nausea and vomiting. This conclusion is based on the results as described in Table 4. When examining this table, I became puzzled by the percentages mentioned.

The percentages in the first five rows are only possible when Group 1 consists of 19 patients, Group 2 consists of 17 patients, and Group 3 consists of 20 patients. Even then, the percentages of 25 and 65 in Group 2 do not make up an integer. In addition, when performing chi squared analysis with a contingency table, no significant difference, concerning vomiting, between the mentioned groups will be found (Table 1 of this letter).

Table 1

Table 1

Albert J. Boeke, MD

Department of Anesthesiology, De Wever Hospital, 6401 CX Heerlen, The Netherlands

Back to Top | Article Outline

REFERENCE

1. Ding Y, Fredman B, White PF. Use of mivacurium during laparoscopic surgery: effect of reversal drugs on postoperative recovery. Anesth Analg 1994;78:450-4.
© 1995 International Anesthesia Research Society